Alert archive / Colorado / Red Flag Warnings in 2026
Red Flag Warning 5, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jan 17, 2026, 2:52 AM MST for 4 counties in Colorado. It took effect at Jan 17, 2026, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2026, 2:52 AM MST (09:52 UTC)
- In effect from
- Jan 17, 2026, 11:00 AM MST
- Expired
- Jan 17, 2026, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Kiowa County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2682 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -114 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
525 WWUS85 KPUB 170952 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 252 AM MST Sat Jan 17 2026 COZ234>237-180100- /O.NEW.KPUB.FW.W.0005.260117T1800Z-260118T0100Z/ Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 252 AM MST Sat Jan 17 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 234, 235, 236, AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM this morning to 6 PM MST this evening. * AFFECTED AREA...Fire Weather Zones 234, 235, 236 and 237. * WINDS...North 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
838 WWUS85 KPUB 180052 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 552 PM MST Sat Jan 17 2026 COZ234>237-180200- /O.EXP.KPUB.FW.W.0005.000000T0000Z-260118T0100Z/ Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 552 PM MST Sat Jan 17 2026 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 234, 235, 236, AND 237... Winds have decreased and humidity levels increased. Therefore the Red Flag Warning will expire at 6 PM across the far southeast plains. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jan 16, 10:39 PM MST, 4 hours 13 minutes earlier. Its key messages:
- Strong northerly winds diminishing through the evening.
- Cooler and breezy on Saturday, with elevated fire weather conditions across portions of the Plains.
- Up and down temperatures remain in the forecast into early next week.
Area forecast discussion, Jan 16, 10:39 PM MST, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1039 PM MST Fri Jan 16 2026 .KEY MESSAGES... - Strong northerly winds diminishing through the evening. - Cooler and breezy on Saturday, with elevated fire weather conditions across portions of the Plains. - Up and down temperatures remain in the forecast into early next week. && .SHORT TERM /THROUGH SATURDAY/... Issued at 223 PM MST Fri Jan 16 2026 Current water vapor imagery and upper air analysis indicates strong north to northwest flow aloft across the Rockies, with a broad upper trough in place across the Upper Great Lakes through the Central Conus. Water vapor imagery is also indicating secondary energy digging down the backside of the trough across the Northern Tier at this time. Satellite imagery indicating mid and high level moisture spreading in from the north at this time. Strong northerly winds of 20 to 40 mph over and near the higher terrain and 40 to 60 mph across the far southeast plains, has helped to boost temperatures into the 40s this afternoon, with high clouds helping to limit mixing across the I-25 Corridor, where temperatures are still in the upper 20s and lower 30s as of 1 pm. Higher res model data still indicates a period of breezy winds developing this afternoon across the I-25 Corridor, which should help bump up temperatures, however, I did lower previous high temperatures at tad. Latest model data remains consistent in which strong northerly flow continues tonight before diminishing through the day on Saturday, as said Northern Tier wave continues to translate south and east into the High Plains. With that said, should see strong northerly winds diminishing across the plains, with winds likely remaining breezy across the higher terrain, especially across the central mountains. Moisture associated with the passing wave will continue to lower through the overnight hours, with scattered snow showers expected across the central mountains. Any accumulations are expected to be light and spotty, and mainly across the higher peaks. Further east, NBM is still trying to indicate some precipitation across the eastern mountains and plains. However, with sounding data indicating very dry sub cloud layers, have kept pops silent tonight, save for the central mtns. Lows tonight to remain at and below seasonal levels in the teens across the plains, with lows single digits and teens across the higher terrain. The passing secondary wave will bring colder temperatures to the region on Saturday, along with continued breezy northerly winds of 20 to 40 mph areawide. Latest guidance trends toward cooler temperatures and have lowered NBM a tad, with highs only in the 30s across the plains and high mountain valleys, and mainly in the 20s across the higher terrain. Despite the cooler temperatures, dry air will be in place across the region, leading to areas of elevated fire weather conditions, mainly across the far southeast plains. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... Issued at 258 AM MST Fri Jan 16 2026 Sunday will be much nicer with temps warming into the 50s most of the plains with 40s valleys. Dry weather will continue. Monday we will see another surge of cooler air come into the region, but things will recover for the remainder of the week with mainly 50s plains and 40s valleys. Desi statistical guidance shows a bit better chance of some precip next weekend. \/Hodanish && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1039 PM MST Fri Jan 16 2026 KALS: VFR expected through 24 hours. Northwest winds will weaken overnight, with gusts around 25 knots picking up again in the afternoon. KCOS: Breezy northwest flow is expected through most of this forecast period. Stronger gusts will mix down towards the surface by 12Z Saturday morning, gusting 30-40 knots throughout the day and weakening Saturday Night. Mid-level clouds will be persistent, but currently cigs are expected to remain in VFR. KPUB: Winds will turn northerly by 10Z or so Saturday morning, with increasing flow into the afternoon. Gusts will be up to around 30 knots. Mid-level clouds will be prevalent until Saturday evening, with clearing skies and weaker winds into the overnight. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MW LONG TERM...HODANISH AVIATION...GARBEROGLIO
Hazardous weather outlook, Jan 16, 3:14 AM MST, 23 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 314 AM MST Fri Jan 16 2026 COZ058>089-093>099-171015- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 314 AM MST Fri Jan 16 2026 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Strong winds are expected to develop later this morning over parts of the plains. The strongest winds are expected to occur generally east of a line from Ramah to Las Animas to east of Springfield. The overall strongest wind gusts are expected to occur over Kiowa and northern Prowers counties. Gust to 65 mph will be possible. The strong winds across parts of the plains today will likely cause blowing dust to occur, which could restrict visibility to a quarter mile or less. Critical fire weather conditions will also be possible today across Kiowa and Prowers counties, and a Red Flag warning is in effect for these two counties. Across parts of the San Luis valley and along the I-25 corridor, spotty elevated fire weather conditions will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is anticipated at this time. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. Hodanish
Nearby
Red Flag Warnings in Colorado, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.